Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 151, NWS Kansas City, MO

June 15, 2015Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 15, 2015, 9:52 AM CDT for Johnson County, Pettis County, Missouri. It took effect at Jun 16, 2015, 6:33 AM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 9:52 AM CDT (14:52 UTC)
In effect from
Jun 16, 2015, 6:33 AM CDT
Expired
Jun 17, 2015, 11:00 PM CDT
In force
40 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS43 KEAX 151452
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
952 AM CDT MON JUN 15 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.
  
  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-161452-
/O.NEW.KEAX.FL.W.0151.150616T1133Z-150618T0400Z/
/VLYM7.1.ER.150616T1133Z.150616T1800Z.150617T0400Z.NO/
952 AM CDT MON JUN 15 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* from Tuesday morning to Wednesday evening.
* At  9:00 AM Monday the stage was 10.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 23.8 feet by early Tuesday afternoon. The river 
  will fall below flood stage by Tuesday before midnight.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   10.4   Mon 09 AM   23.8 Tuesday afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-161451-
/O.NEW.KEAX.FL.W.0152.150616T0502Z-150620T0908Z/
/BLVM7.1.ER.150616T0502Z.150618T1200Z.150619T0908Z.NO/
952 AM CDT MON JUN 15 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from late tonight to late Friday night.
* At  9:45 AM Monday the stage was 16.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 27.4 feet by Thursday morning. The river 
  will fall below flood stage by Friday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   16.6   Mon 10 AM   27.4 Thursday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
1 follow-up statement
645 
WGUS83 KEAX 160139
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
839 PM CDT MON JUN 15 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Lamine River near Otterville affecting Cooper County.

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-160209-
/O.CAN.KEAX.FL.W.0151.000000T0000Z-150618T0400Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At  8:00 PM Monday the stage was 8.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  16.1 feet early Wednesday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22    8.1   Mon 08 PM   16.1 early Wednesday 
afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-160209-
/O.CAN.KEAX.FL.W.0152.000000T0000Z-150620T0908Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  7:45 PM Monday the stage was 14.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  20.2 feet early Thursday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   14.0   Mon 08 PM   20.2 early Thursday 
afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC053-160209-
/O.CAN.KEAX.FL.W.0146.000000T0000Z-150617T2143Z/
/OTTM7.1.ER.150614T1912Z.150615T1345Z.150615T1732Z.NO/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Lamine River near Otterville.
* At  8:15 PM Monday the stage was 12.4 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 12:32 PM Monday.
* Forecast...The river will continue to fall to 9.4 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   12.4   Mon 08 PM   11.0 Tuesday evening
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC053-160209-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-150618T0822Z/
/BONM7.1.ER.150615T0625Z.150615T1815Z.150615T2241Z.UU/
839 PM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  7:30 PM Monday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:41 PM Monday.
* Forecast...The river will continue to fall to 12.4 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.1   Mon 07 PM   12.4 Wednesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:14 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 15, 6:14 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT Mon Jun 15 2015

.DISCUSSION...
Issued at 326 AM CDT MON JUN 15 2015

A weak surface front was situated from southern Kansas through
northwest Missouri. Persistent ridging over the southeast has
allowed a steady stream of deep moisture to stream into the area
ahead of this front. This deep moisture is noted on the 00Z/15 TOP
sounding with an observed precipitable water value around 1.8" and
only modest mid-level drying sandwiched between rich low-level and
upper-level moisture. A weak upper-level system will track across
the area today and help to push the front a bit further to the
south. With such a humid/ tropical airmass in place, (precipitable
water values are 2 to 3 standard deviations above normal) any subtle
lifting mechanism will produce a shower or thunderstorm. And with
the front in the area, it's likely that there will be a greater
coverage of precipitation today and tonight than the previous few
days. Additionally, the high precipitable water/tropical airmass
will lead to extremely efficient rainfall making storms. There were
several reports from Sunday evening of over an inch of rain in less
than hour. Forecast soundings suggest precipitable water values may
be in the 2" to 2.25" range this evening. Still, the pattern is
nebulous and there isn't a great deal of confidence on a widespread
area of heavy enough rainfall for flash flooding. Rather, a
localized flash flood threat will persist through at least today and
tonight. While instability and shear will be limited, the low LCL
environment and probable outflow boundaries my result in a
limited/isolated severe risk.

High pressure will move across the Northern Plains and Upper Midwest
Tuesday. This may bring a brief respite in the precipitation chances
across northern Missouri. But across the southern two-thirds of the
forecast area, the chances for scattered showers and storms will
persist with locally heavy rain remaining possible.

The focus then really shifts to potential remnant tropical system
moving northward around the southeastern upper ridge. Models vary
significantly in the timing of this system with the NAM nearly 48
hours faster than the GFS and the ECMWF. The GEM is also faster than
the GFS and ECMWF but the later two models are in pretty good
agreement. And they all depict a similar track even if the timing is
out of sync. That track is to bring it into our southern and
southeastern zones at some point later this week. This would likely
be a focus for major rainfall and potentially some severe weather.
So this system will need to be watched closely as it moves ashore
and north toward the forecast area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 607 AM CDT MON JUN 15 2015

A very moist atmosphere and weak winds will allow for MVFR to IFR
ceilings this morning. Will also see showers moving through although
these will be in the isolated to scattered range. By this afternoon,
scattered showers and storms are expected as a weak front sinks
southward into the vicinity of the terminals. Given the nature of
scattered nature to the precipitation, have kept thunder mention as
vicinity instead of prevailing. Amendments will need to be issued for
storms that may impact a terminal directly. Similar to this morning,
with high water content in the atmosphere, MVFR or IFR ceilings may
redevelop tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...CDB
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 AM CDT MON JUN 15 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
514 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE
 THREAT OF SEVERE WEATHER IS LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE
 WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:24 PM CDTSpecial Weather StatementEAXHoward51 min
Jun 14, 9:55 PM CDTRiver Flood WarningEAXCooper42 hr
Jun 15, 8:50 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 15, 9:40 AM CDTRiver Flood WarningEAXCass, Henry, Johnson66 hr
Jun 15, 9:40 AM CDTRiver Flood WarningEAXHoward54 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Jun 15, 2:54 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Nodaway44 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Buchanan61 hr
Jun 15, 4:29 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more6 hr
Jun 15, 4:36 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Jun 15, 4:54 PM CDTAreal Flood WarningEAXBates, Cass6 hr
Jun 15, 5:05 PM CDTFlash Flood WarningEAXLinn, Livingston, Sullivan6 hr
Jun 15, 5:30 PM CDTAreal Flood AdvisoryEAXAdair3 hr
Jun 15, 5:47 PM CDTRiver Flood WarningEAXAtchison, Holt37 hr
Jun 15, 6:07 PM CDTAreal Flood AdvisoryEAXAdair, Chariton, Linn, Macon, Randolph, Sullivan3 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.